JOURNAL BROWSE
Search
Advanced SearchSearch Tips
Note on the Consistency of a Penalized Maximum Likelihood Estimate
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
Note on the Consistency of a Penalized Maximum Likelihood Estimate
Ahn, Sung-Mahn;
  PDF(new window)
 Abstract
We prove the consistency of a penalized maximum likelihood estimate proposed by Ahn (2001). The PMLE not only avoids the well-known problem that the ordinary likelihood of the normal mixture model is unbounded for any given sample size, but also removes redundant components.
 Keywords
PMLE;consistency;normal mixture;
 Language
Korean
 Cited by
 References
1.
Ahn, S. M. (2001). A penalized likelihood method for model complexity reduction in Gaussian Mixture density, The Korean Communications in Statistics, 8, 173-184

2.
Chen, J., Tan, X. and Zhang, R. (2008). Consistency of penalized MLE for normal mixtures in mean and variance, Statistica Sinica, 18, 443-465

3.
Cheng, R. C. H. and Liu, W. B. (2001). The consistency of estimators in finite mixtures models, Scandi-navian Journal of Statistics, 28, 603-616 crossref(new window)

4.
Ciuperca. G., Ridolfi, A. and Idier, J. (2003). Penalized maximum likelihood estimator for normal mix-tures, Scandinavian Journal of Statistics, 30, 45-59 crossref(new window)

5.
Cramer, H. (1946). Mathematical Methods of Statistics, Princeton University Press, Princeton

6.
Dempster, A. P., Laird, N. M. and Rubin, D. B. (1977). Maximum likelihood from incomplete data via the EM algorithm, Journal of the Royal Statistical Society. Series B, 39, 1-38

7.
Feng, Z. D. and McCulloch, C. E. (1996). Using bootstrap likelihood rations in finite mixture models, Joural of the Royal Statistical Society. Series B, 58, 609-617

8.
Hathaway, R. J. (1985). A constrained formulation of maximum likelihood estimation for normal mixture distributions, The Annals of Statistics, 13, 795-800 crossref(new window)

9.
Redner, R. (1981). Note on the consistency of the maximum likelihood estimate for nonidentifiable distri-butions, The Annals of Statistics, 9, 225-228 crossref(new window)

10.
Wald, A. (1949). Note on the consistency of the maximum likelihood estimate, The Annals of Mathematical Statistics, 20, 595-601 crossref(new window)